Anxiety Community
WHAT DO I DO NOW!
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

WHAT DO I DO NOW!

I am going through awful lexapro withdrawals.  One doctor wants me to try prozac-10 mg another doctor wants me to try wellburtin-150mg.  I thought I could get through the withdrawals without any help, but no way.  I am about to go crazy.  What do I do?
Related Discussions
9 Comments Post a Comment
Blank
Avatar_m_tn
How long were you on the lexapro?  What was your dosage?  Different doctors will have different 'strategies' on how to come off of them.  Are any of these doctors a psychiatrist?  How fast have you been tapering off of this?  Coming off of SSRIs can be difficult, especially if it is done too fast. My mantra has always been, 'the slower the better.'  You are doing the right thing by not doing this on your own...continue to consult with your doctor and you will get through it.  

Please keep us posted...sorry to ask you so many questions...just want to get the whole picture.
Blank
505916_tn?1248796542
What kind of symptoms are you having right now?

The one thing that was recommended to me to take the edge off was benadryl. It's an antihistamine. However it depends on what symptoms you're having.
Blank
Avatar_f_tn
I was on lexapro for 3 years-10mg.   No, I am not seeing a psychiatrist.  My taper was 2 weeks at 2.5 mg and then 2 weeks every other day.  My symptoms are waking up from a sound sleep in the mornings and during a nap with severe anxiety and racing heart and hot.  My legs are week and I am very tired.  I have nausea in the mornings.   Right now my chest if so tight feeling.  Are these symptoms of withdrawal.  I am trying hard not to get back on meds.  I can't believe that Lexapro is that strong of a medication.  Do you guys have any suggestions??? Thanks for responding.
Blank
505916_tn?1248796542
The one thing I learned from my psychiatrist was that anxiety is at it's worst in the morning for those that have depression as well. I never really paid much attention to my symptoms until I started seeing him and he was bang on with what he said.

Well you are going through full withdrawal at this point. The tapering should have been lower doses for a longer period of time. It's not a matter of lexapro being a strong medication; it's more like your body was provided with something that it has been missing and has a hard time producing naturally. Look at it this way, your body is now craving the medication. I would try taking the Benadryl to help you get through the symptoms. Look into getting some Cognitive Behavioural Therapy where you can help retrain your body/mind. Do things to keep your mind off of the anxiety (as hard as it is to do when feeling very weak and very tired, however force yourself).

Would you be opposed to trying natural remedies for anxiety/depression?
Blank
Avatar_f_tn
I was on 20mg Lexapro and 300mg Welbutrin for 3 years and I did a "fast-taper" off of Lexapro and Welbutrin (on my own and NOT advised) and had severe dizziness and "shocks/zaps".But,  I've been taking a multi-vitamin for women, B12, and potassium (all in tablet form) along with lots of water (at least 32oz/day) for 3 weeks now and my symptoms have eased up a LOT.  I would advise starting a tapering off schedule WITH your doctor. Hope this helps and that you feel better soon.
Blank
Avatar_f_tn
Thank you for responding.  Your words help so much.  Today was not a good day.  I took a Prozac-10 mg this morning.  It didn't seem to help.  
Blank
655383_tn?1224450847
I recently stopped taking Lexapro because it wasn't doing anything for me and was actually making me more tired than I already was. The withdrawals hit a few days later (it took much longer than the Effexor did!), so I went back to the doctor and asked for Wellbutrin. She put me on 300 mg and within 2 days, the withdrawal symptoms were gone. I don't know how well it's working for me yet, but the Wellbutrin did help with the withdrawals. Almost any anti-depressant will take them away...
Blank
655383_tn?1224450847
After reading your second post about it, I don't think you're experiencing ALL withdrawal symptoms - it sounds like you should be on something. I do the same thing - I'll stop taking the medication, go through the withdrawal, and then the anxiety hits me again. Usually, just the light-headedness and nausea are good indications of withdrawal symptoms, but everyone's different. If the Prozac didn't help, I'd say try the Wellbutrin - it worked for me.
Blank
358304_tn?1395085884
I was on 10mg for 4-5 months last year... and I did a quick wean in like 4-5 days. I didnt have much to wean off of.. and I did it myself. I got bad stomach pains... and bloatedness... night sweats... I remember vomiting once. And just feeling like I had the flu for about 3 to 4 days. The sypmtoms did leave! And they will! I just can't imagine being on Lexapro for 3 years... then dropping to 2.5mg for two weeks? That's a fast taper. You would think your Dr. would want you to wean slower.. and drop down to like 5mg 1st before dropping to 2.5mg. Wow.

You are strong it sounds like! Hang in there! These will go away! =)
Going through this will make you stronger! =) And it will be over soon.
Keep in touch.

Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
allinblack commented on Tramadol & Ultram...
1 min ago
480448_tn?1403547723
Blank
rana64, JGF25, and nursegirl6572 commented on JGF25's status
1 hr ago
1302038_tn?1401843053
Blank
TinaR10 Feeling Flutters. Started 6... Comment
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN